Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

This  time last year I managed to get rid of my pitysporoum folliculitus with Nizoral shampoo, my skin was completely clear until a month or so later I started to get acne appear all over my face but I thought it was my pitysporoum folliculitus coming back so I was treating it with Nizoral but it wasn’t making any difference, 4 months later I had a dermatologist appointment in February and he told me I had acne vulgarian and face me erythromycin tablets and epiduo gel and it cleared up my skin wonderfully, only recently I’ve started to develop small bumps/pimples on my forehead and the epiduo doesn’t seem to be working on them, I had another dermatologist appointment 27th June and he gave me more antibiotics to be continued for the next 4 months and more epiduo, I’ve heard that antibiotics can cause pitysporoum folliculitus but I’m not sure if that’s what I have, I’m just very unsure how to treat it as I have to wait another 4 months for another appointment. I’m just unsure whether I have fungal acne again or it’s something else? Any advice 

6201FE52-2E79-4F45-87FA-46DB105D397F.png

734BE965-47B7-4CFA-BF1D-502D0E5C1544.png

Share this post


Link to post
Share on other sites

Ellie

Your bumps look like fungal acne to me. I suspect you had fungal acne, which the Nizoral, which is antifungal, temporarily controlled. The fungus then became resistant to the Nizoral (the fungi that cause fungal acne tend to be resistant to the azole antifungals) and the fungus came back.

Then, the eythromycin and the epiduo TEMPORARILY cleared your skin, probably because because erythromycin is anti-inflammatory and epiduo has some (very) mild antifiungal activity.

HOWEVER, taking the erythromycin probably CAUSED the fungal acne (bumps/pimples) to come back after a while, because antibiotics CAUSE fungal acne by killing "good bacteria" that control fungus.

Antibiotics certainly cause both types of fungal acne - antibiotics cause both malasezzia fungal acne (which is the same as  pitysporum folliculitus - note that folliculitis and acne are the same thing - and note that folliculitis/acne can be caused by several different types of bacteria, several different types of fungus and some other causes) and antibiotics also cause candida fungal acne.

From the look of your forehead, I think you have malasezziafungal acne (ie, pitysporum folliculitis - they are the same thing) - but you might have candida fungal acne.

One can determine which type of fungal acne you have (and therefore which antifungal you should apply) by checking for other symptoms - do you have one or more of - a white tongue, dandruff, toenail fungus, sinus problems, a red rash, itchy skin, flaking skin, gut problems or unexplained tiredness or headaches ?

In the meantime, I suggest you do the following -

- Buy some terbenafine antifungal cream (sold as Lamisil or similar) and apply that to the area with "acne".

- If you are ONLY taking the antibiotics for the "acne" - then I suggest that you stop taking them as they will be making your problem worse.

- I suggest that you stop using the epiduo as it will be irritating your skin and allowing the fungus to invade.

- Do NOT use any moisturisers with organic oils on your skin as malasezzia FEEDS on organic oils.

- Keep your skin as dry as possible, as all fungus loves moisture.

Thank you for contacting me.

I look forward to hearing back from you.

Standard statement - I have spent over 2,500 hours reading scientific papers about fungal acne and gram negative acne, and I have extensive experience with fungal acne, in particular. I am a scientist (not a medical doctor). I provide information based on my extensive experience with fungal acne, and some experience with gram negative acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×